The light is back

It finally happened and it was like someone walked  into the room and turned on a light.  All the pain and longing I was struggling with is gone.  I think it happened for a couple of reasons.

1. Being able to share my heart in a meaningful way and feeling I had been heard and respected and hearing positive words in return.

2. Making the choice to go off a medication my doctor had put me on 1 year and 4 months ago when all this anxiety and angst started.

The talk was a wonderful thing and I am glad I did it.  It made me realize that things happened for a reason and I am not less than because I am no longer in that relationship.  I hold no grudges or anger any longer.  I have moved on, finally.

The medication issue is something that I have struggled with for a long time.  For years I was totally against any psychiatric medications because of what I learned in my college courses and what I had seen first hand.  In addition I did some of my own research and I was not impressed by a science that is not exact in anyway when it comes to these particular medications.  When I was in so much emotional pain that I just could not function I gave in and agreed to try something.  It worked for a few months and gave me the courage to end my relationship but then it went terribly wrong.  I began having intrusive racing thoughts of killing myself.  I could not sleep and I cried all the time.  I blamed it all on the breakup.  Yes, I was mourning but this went way beyond that and I could not understand why I was suffering so much.  I felt embarrassed and I was full of anger and resentment.  I was sharing some but hiding so much more.  This is not my normal personality.  I am a forgiving person who has never been one to carry a grudge.  I chalked it up to me finally getting in touch with my inner warrior and working on anger but that is not what was happening.  This was pure hatred that after awhile had no rhyme or reason.  So one morning I got up and decided that my medication was no longer helping me and I stopped.  I do not recommend this way of stopping.  It was not a fun withdrawal and I was sick for weeks but then it was like the light switched on….the racing suicidal thoughts stopped and I was no longer obsessed in my head with thoughts of regret, hatred and revenge.

About two months before this my doctor had also given me something to help me sleep which I continued until a week ago.   I made the choice to discontinue it and use CBD and other natural means which seemed to be working very well so far but this past week has been scary as hell.  The drug I was taking for sleep was Lorazepam.  I would not recommend this drug to anyone.  It is the strongest and most dangerous benzo.  I had been telling my psychiatrist for months I never wanted to take a benzo and when he gave me this drug he made me promise that I would not look it up because I am super sensitive to drugs and he was afraid I would have symptoms just reading about it.  I was desperate for sleep so I trusted him.  If I would have broken that promise I would have immediately have known that I could not take this drug even for a short period of time.  I took it for a little over a month and I did sleep but drugs are not a long term answer for me.  I stopped one week ago.  I had no idea that such a short time on the drug would bring on such a strong reaction from my body.   Within 24 hours I was sick.   I was dizzy when I moved at all, headaches, body aches, sweating, nausea and my brain felt like it was crawling and shocking me.  I could not sleep and my ears rang constantly.  It has gotten better day by day but I am still having issues.  Yesterday I got dizzy and the next thing I remember is my granddaughter Lizzy yelling to her sister Lilli that I had fallen.   I was ok, but shook up.  I am super pissed about this.  I will never take another psychiatric drug under any circumstances.  Some people may feel upset and defensive reading this but this is my experience and I am not judging anyone else for taking them.  I know this much for sure.  If you have been on them long term do not try to just quit.  I have read many articles about them and people die from withdrawal sometimes.  It is not something to mess around with.   I am having withdrawal but long term use withdrawal is the reason some people end up on heroin or other drugs.  I truly believe that 100 years from now they will look back at this time and shake their heads at the “cures” that were handed out.

So where am I now.  I feel like I have woken up from a long nightmare.  I feel hopeful again.  I cannot believe I came so close to taking my own life.  I have a bright future ahead of me no matter how long that may be.  I am grateful for my life and those who have stood by me.  I am returning to work next Tuesday and I am looking forward to it.  I feel I have so much to live for.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.